| Model Number |
35117 |
| Medical Device Problem Codes |
Material Twisted/Bent (2981); Suction Failure (4039)
| Health Effect - Clinical Codes |
High Oxygen Saturation (2478); Unspecified Heart Problem (4454)
| Date of Event |
09/02/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
Avanos medical inc.Received a single report that referenced six different incidences, which were associated with separate units, involving six different patients.This is the first of six reports.Refer to 3011270181-2024-00101 for the first report refer to 3011270181-2024-00102 for the second report refer to 3011270181-2024-00103 for the third report refer to 3011270181-2024-00104 for the fourth report refer to 3011270181-2024-00105 for the fifth report.It was reported, the staff/physicians experienced kinks at the insertion of the pilot line which has caused difficulty in maintaining the patient's airway and in suctioning of the patient.Additional information received 18sep2024 reported, the patient was intubated overnight for worsening hypoxia in the setting of pneumonia, was previously on bipap.In the morning, respiratory (rt) changed in-line suctioned ballard changed to appropriate ballard.Noted to be unable to pass catheter.Temporarily able to suction patient, with his head hyperextended.However, quickly developed changes in heart rate (hr) with desaturations, and decision made to exchange endotracheal tube (ett).Patient had 6.0 micro cuffed ett in place¿ [the] ett [was] exchanged for non-micro cuffed 6.0 cuffed ett.[the] old ett with notable kink in tube.
Additional Manufacturer Narrative
The actual complaint product was returned and is being processed for evaluation.A review of the device history record is not possible as no lot number was provided.D4; the documented udi is based on the stock/product code provided by the reporter; the udi-pi is ot available as no lot number was provided for the alleged device.All information reasonably known as of 11 oct 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Additional Manufacturer Narrative
Correction.Additional information.All information reasonably known as of 05 nov 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
Event or Problem Description
Avanos medical inc.Received a single report that referenced six different incidences, which were associated with separate units, involving six different patients.This is the first of six reports.Refer to 3011270181-2024-00101 for the second report, refer to 3011270181-2024-00102 for the third report , refer to 3011270181-2024-00103 for the fourth report , refer to 3011270181-2024-00104 for the fifth report , refer to 3011270181-2024-00105 for the sixth report.Fda user facility mw report mw report (b)(4) received 23oct2024; no new information provided.
Additional Manufacturer Narrative
The actual sample from the reported event was returned for evaluation.The pilot balloon tubing was inspected under magnification (20x), no visible kinking was seen around the tubing; the connection of the inflation line did not exhibit any obvious damages and no visible crimping was observed on the inflation/ insertion area on the endotracheal (et) tubing.During testing, the microcuff balloon was inflated with air, using a 6ml syringe, the cuff inflated; however, it was evident that the cuff was losing air.The entirety of the et tube was submerged into a container of clear water and the balloon cuff appeared to produced bubbles during manipulating.Under magnification (50x), a tiny slit/ hole was seen on the cuff material.The reported event could be confirmed as reported; however, the root cause is undetermined.All information reasonably known as of 09 jan 2025 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.